MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician employed the use of a hawkone atherectomy device with a non-medtronic 6fr sheath, an unknown make of a.014¿ gw and a 6mm spider fx embolic protection device for treatment of a severely calcified 80mm cto lesion in the distal sfa/popliteal artery.The ifu was followed.The vessel was pre-dilated.It was reported that resistance was severe during withdrawal of the device which resulted in a tip detachment.The spider fx did not detach but instead had two loops that caused the wire to kink which would not let the hawkone past and was holding the nose cone from being removed.The nose cone of the hawkone was stripped off the device.The guidewire lumen was torn from the distal tip.The guidewire did not lock-up on the catheter.The patient was taken to the operating room(or) and a cutdown at the femoral head was performed to remove the detached nose cone and the spider fx device.The spider fx was removed at the same time as the nose cone as the wire was directly through the centre.It was reported that the patient is recovering well from the open procedure.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7128220
Report Number2183870-2017-00597
Device Sequence Number13805583
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2020
Device Catalogue NumberH1-M
Device Lot NumberA505979
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight93